Tennessee, 2011Winter Weather in Tennessee, December 7, 2011
December 7, 2011 · NWS OHX · 19 events in 19 counties and zones
A strong upper level low pressure system moved across Middle Tennessee on December 7, with an associated area of light rain and light snow beneath the upper low. Light snow was most common across southern and eastern portions of Middle Tennessee where temperatures were colder aloft, and most of these areas received between a dusting and one inch of snow accumulation.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low pressure system moved across Middle Tennessee on December 7, with an associated area of light rain and light snow beneath the upper low. Light snow was most common across southern and eastern portions of Middle Tennessee where temperatures were colder aloft, and most of these areas received between a dusting and one inch of snow accumulation. Snow amounts were higher across portions of the southern Cumberland Plateau, where some locations received up to three inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 7, 3:30 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 7, 3:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
330 AM CST WED DEC 7 2011
.DISCUSSION...COLD FRONT IS WELL TO THE EAST ALONG A LINE FROM
DESTIN FL TO ATLANTA GA TO HICKORY NC. SFC RIDGE BEHIND THE FRONT
IS CENTERED OVER THE LOWER PLAINS. ALOFT...THE UPPER RIDGE THAT
WAS OVER THE NRN GULF YSTDA HAS BEEN DEPRESSED SWD AND EXTENDS FROM
LOWER MEXICO ACROSS THE SERN GULF INTO THE BAHAMAS. THE UPPER
TROUGH IS MOVING EWD INTO THE MID MS VALLEY. WELL TO THE NORTH A
LARGE UPPER LOW OCCUPIES MOST OF CENTRAL CANADA.
COLD AIR CONTINUES TO POUR INTO THE AREA WITH COLD ADVECTION
APPARENT ACROSS ALL AREAS. WITH A VIGOROUS UPPER TROUGH APPROACHING
FROM THE WEST THE STAGE IS SET FOR A LIGHT SNOW EVENT. MOSTLY IN
THE SRN TIER COUNTIES WITH AROUND 1 INCH AND 1-2 INCHES IN THE
HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU. ACCUMS SHOULD MAINLY
BE ON GRASSY AREA DUE TO BOUNDARY LAYER TEMPS AT OR JUST ABOVE
FREEZING.
SNOW MOVES OUT QUICKLY LATE TODAY WITH SKIES CLEARING OVERNIGHT.
AT OR BELOW NORMAL TEMPS THE NEXT FEW DAYS AS THE SFC RIDGE MOVES
EWD ACROSS THE AREA WITH NO SIGNIFICANT WX.
ANOTHER H5 WAVE MOVES ACROSS THE GREAT LAKES ON FRI NGT AND SAT...
BUT APPEARS ONLY TO PROJECT A FEW CLOUDS INTO THE AREA.
HOWEVER...IT DOES PUSH MORE COLD AIR INTO THE AREA FOR SAT AND SUN
WITH AREA TEMPS CONTINUING BELOW NORMAL.
ON MONDAY...ANOTHER UPPER TROUGH DIVES INTO THE NRN PLAINS AND
REACHES THE TN/OH VALLEYS ON MON NGT. THAT BRINGS RAIN BACK INTO
THE FORECAST FOR TUE AND TUE NGT.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 39 26 46 28 / 80 0 05 10
CLARKSVILLE 38 24 45 27 / 70 05 05 10
CROSSVILLE 40 24 45 28 / 100 05 05 10
COLUMBIA 38 25 47 27 / 80 0 05 10
LAWRENCEBURG 38 25 47 25 / 90 0 05 10
WAVERLY 37 24 46 27 / 70 05 05 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Dec 7, 4:31 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
431 AM CST WED DEC 7 2011
TNZ011-032>034-056>058-060-061-063>066-075-077>080-093>095-081130-
PICKETT-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-MAURY-
MARSHALL-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
431 AM CST WED DEC 7 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A DISTURBANCE ALOFT WITH COLD AIR WILL MOVE ACROSS MIDDLE
TENNESSEE TODAY. EXPECT RAIN TO CHANGE TO SNOW IN THE MORNING...
WITH SNOW ACCUMULATIONS AROUND ONE INCH IN THE SOUTH AND UP TO TWO
INCHES IN THE CUMBERLAND PLATEAU.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
TNZ005>010-022>031-059-062-081130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-WILLIAMSON-RUTHERFORD-
431 AM CST WED DEC 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A DISTURBANCE ALOFT WITH COLD AIR WILL MOVE ACROSS MIDDLE
TENNESSEE TODAY. EXPECT RAIN TO CHANGE TO SNOW IN THE MORNING...
WITH SNOW ACCUMULATIONS UP TO ONE INCH IN NORTHWEST MIDDLE
TENNESSEE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
04
Winter Weather, Perry
- When
- December 7, 5:00 AM CST to 12:00 PM CST
- Where
- Perry forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
Up to one half inch of snow accumulation occurred across Perry County, resulting in some travel problems and school closures.
Winter Weather, Hickman
- When
- December 7, 5:00 AM CST to 1:00 PM CST
- Where
- Hickman forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Up to one half inch of snow accumulation occurred across Hickman County, resulting in some travel problems and school closures.
Winter Weather, Lewis
- When
- December 7, 5:00 AM CST to 1:00 PM CST
- Where
- Lewis forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Up to 0.6 inches of snow accumulation was measured across Lewis County, resulting in some travel problems and school closures.
Winter Weather, Wayne
- When
- December 7, 5:00 AM CST to 1:00 PM CST
- Where
- Wayne forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
Up to one half inch of snow accumulation occurred across Wayne County, resulting in some travel problems and school closures.
Winter Weather, Lawrence
- When
- December 7, 5:00 AM CST to 1:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Up to one half inch of snow accumulation occurred across Lawrence County, resulting in some travel problems and school closures.
Winter Weather, Maury
- When
- December 7, 6:00 AM CST to 1:00 PM CST
- Where
- Maury forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Up to one half inch of snow accumulation occurred across Maury County, resulting in some travel problems and school closures.
Winter Weather, Giles
- When
- December 7, 6:00 AM CST to 2:00 PM CST
- Where
- Giles forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Up to one half inch of snow accumulation occurred across Giles County, resulting in some travel problems and school closures.
Winter Weather, Marshall
- When
- December 7, 6:00 AM CST to 2:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Up to one half inch of snow accumulation occurred across Marshall County, resulting in some travel problems and school closures.
Winter Weather, Bedford
- When
- December 7, 7:00 AM CST to 2:00 PM CST
- Where
- Bedford forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Up to one half inch of snow accumulation was measured across Bedford County, resulting in some travel problems and school closures.
Winter Weather, Coffee
- When
- December 7, 8:00 AM CST to 3:00 PM CST
- Where
- Coffee forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Up to 1 inch of snow accumulation occurred across Coffee County, resulting in some travel problems and school closures.
Winter Weather, Warren
- When
- December 7, 8:00 AM CST to 3:00 PM CST
- Where
- Warren forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Up to 3 inches of snow accumulation was measured across Warren County, resulting in some travel delays and school closures.
Winter Weather, Grundy
- When
- December 7, 8:00 AM CST to 3:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Up to 3 inches of snow accumulation occurred across Grundy County, resulting in some travel delays and school closures.
Winter Weather, Van Buren
- When
- December 7, 8:00 AM CST to 3:00 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Up to 3 inches of snow accumulation occurred across Van Buren County, resulting in some travel delays and school closures.
Winter Weather, White
- When
- December 7, 8:00 AM CST to 3:00 PM CST
- Where
- White forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Up to 1 inch of snow accumulation occurred across White County, resulting in some travel delays and school closures.
Winter Weather, Putnam
- When
- December 7, 8:00 AM CST to 3:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Up to 1.1 inch of snow accumulation was measured across Putnam County, resulting in some travel delays and school closures.
Winter Weather, Overton
- When
- December 7, 8:00 AM CST to 3:00 PM CST
- Where
- Overton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Up to 1 inch of snow accumulation occurred across Overton County, resulting in some travel delays and school closures.
Winter Weather, Cumberland
- When
- December 7, 9:00 AM CST to 3:00 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Up to 1 inch of snow accumulation was measured across Cumberland County, resulting in some travel delays and school closures.
Winter Weather, Fentress
- When
- December 7, 9:00 AM CST to 3:00 PM CST
- Where
- Fentress forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Up to 1 inch of snow accumulation was measured across Fentress County, resulting in some travel delays and school closures.
Winter Weather, Pickett
- When
- December 7, 9:00 AM CST to 3:00 PM CST
- Where
- Pickett forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Up to 1 inch of snow accumulation occurred across Pickett County, resulting in some travel delays and school closures.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Winds in Virginia, December 7 to 8, 2011$299,000 · 70 kt wind · 17 events
- Flooding in Virginia, December 7 to 8, 201149 events
- Winter Weather in West Virginia, December 7, 2011$60,000 · 9 events
- Strong Wind in Delaware, December 7 to 8, 2011$50,000 · 4 events
- Strong Wind in New Jersey, December 7 to 8, 2011$25,000 · 11 events
- Damaging Winds in Virginia, December 7, 2011$21,000 · 60 kt wind · 12 events
- Damaging Winds in North Carolina, December 7, 20111 injured · $500 · 50 kt wind · 13 events
- High Surf in Hawaii, December 7 to 10, 201112 events
- Flooding in Maryland, December 7 to 8, 201112 events
- Winter Weather in Arkansas, December 7, 201111 events
- Winter Weather in Tennessee, December 7, 20119 events
- Frost and Freeze in Texas, December 7, 20117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353105, 353106, 353107, 353108, 353109, 353110, 353111, 353112, 353113, 353114, 353115, 353116, 353117, 353118, 353120, 353121, 353119, 353122, 353123.